Thunderstorm Wind, Saline
- When
- September 24, 2:40 PM CST
- Where
- Saline County, Benton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.567, -92.583
Thunderstorm winds downed trees and power lines around Benton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds downed trees and power lines around Benton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 3:33 AM CST, 11 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 433 AM CDT SAT SEP 24 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT NAM SOLUTION HAS RITA MOVING NORTH INTO NORTHEAST TEXAS THROUGH 12Z SUNDAY. THEN THE LOW WEAKENS AND OPENS UP BY 00Z MONDAY...WITH UPPER RIDGE REBUILDING FROM THE WEST. IN THE MEANTIME...A SHORT WAVE MOVES ACROSS THE NORTHERN PART OF THE COUNTRY PUSHING A COLD FRONT THROUGH THE STATE ON MONDAY. DRY AIR WILL FILTER INTO THE STATE MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER CONDITIONS WILL ACCOMPANY THE FRONTAL PASSAGE. IN THE SHORT TERM...RITA WILL BRING HEAVY RAINS TO SOUTHWEST ARKANSAS TONIGHT AND SUNDAY...SO A FLASH FLOOD WATCH WILL BE IN ORDER FOR THAT AREA. && .LONG TERM...WEDNESDAY THROUGH FRIDAY MOISTURE WITH RITA SHUNTED TO EAST BY FRONT TOWARD THE END OF THE SHORT TERM. NORTHWEST FLOW ALOFT WILL BRING YET ANOTHER FRONT INTO THE REGION FROM THE PLAINS WEDNESDAY/THURSDAY. MOISTURE LACKING...SO ONLY SLIGHT CHANCE OF PRECIPITATION IN THE FORECAST. FRONT WILL BRING REINFORCING SHOT OF COOLER AIR...KEEPING TEMPERATURES SEASONAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 82 70 80 69 / 70 70 70 70 HARRISON AR 84 65 78 64 / 30 40 50 30 HOT SPRINGS AR 81 71 80 70 / 70 70 80 60 PINE BLUFF AR 81 72 80 71 / 70 80 80 70 MOUNTAIN HOME AR 84 65 78 64 / 30 40 50 40 MONTICELLO AR 80 75 81 74 / 70 90 90 70 SEARCY AR 83 69 79 68 / 60 60 70 70 MOUNT IDA AR 81 70 79 69 / 70 70 70 50 RUSSELLVILLE AR 83 68 79 67 / 60 60 70 50 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR ARZ040- ARZ041-ARZ042-ARZ052-ARZ053-ARZ054-ARZ062-ARZ066-ARZ067-ARZ068. && SHORT TERM...32 / LONG TERM....46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 AM CDT SAT SEP 24 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1135 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD THROUGH TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL GRADUALLY OVERSPREAD ARKANSAS TODAY AND TONIGHT...WITH RAIN BECOMING WIDESPREAD. RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS SOUTHWEST SECTIONS OF THE STATE. BY SUNDAY MORNING...MUCH OF THE SOUTHWEST WILL HAVE RECEIVED OVER 3 INCHES OF PRECIPITATION. A FLASH FLOOD WATCH HAS BEEN POSTED FOR SOUTHWEST ARKANSAS TONIGHT...WITH THE WATCH COVERING AREAS SOUTH AND WEST OF MENA...HOT SPRINGS...FORDYCE AND WARREN. SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS... ISOLATED TORNADOES WILL BE POSSIBLE BY TONIGHT IN THE SOUTHERN COUNTIES...MAINLY SOUTH OF ARKADELPHIA AND STAR CITY LINE. CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS CENTRAL AND SOUTHERN ARKANSAS TODAY AND TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS AREAS FROM MENA...TO ARKADELPHIA...TO STAR CITY. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH FLOOD WATCH WILL CONTINUE IN SOUTHWEST ARKANSAS FOR THE POSSIBILITY OF EXCESSIVE RAINFALL. THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 12 INCHES IN PARTS OF SOUTHWEST ARKANSAS...WITH 6 TO 10 INCH AMOUNTS COMMON. TOWARD CENTRAL ARKANSAS...3 TO 6 INCH AMOUNTS MAY OCCUR...WITH 1 TO 3 INCHES IN PARTS OF THE NORTH AND EAST. SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY... MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED TORNADOES MAY BE SPAWNED. IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO THROUGH...WOULD BE FOLLOWED BY COOL AND DRY AIR. YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY. MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE FORECAST. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS LATER TODAY AND TONIGHT...WITH THE POSSIBILITY OF ISOLATED TORNADOES. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 55
The Little Rock radar (KLZK), 42 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478948.